Awareness Intensives


 
 

Awareness Intensives

“Who is in?”

and

“Satori”

button_red-100pc

Awareness intensive
” WHO IS IN? “

3-day Zen-retreat

 

When you are asked again and again modern koans like “Who is in?”, and you answer from moment to moment, the realization of the fact of your identification with your persona, mask, likeness begins to develop. And as soon as it is experienced and understood, you are shifted to your being, the center of witnessing. You feel deep relaxation and acceptance, the joy of being in the moment.

Osho urged all the newcomers at first go through this process, and only then take further decisions. He explained that it is practically impossible to find a  right direction having no experience of being real, without dogmas and past patterns, conditioning and dreams …

 

Zen

 

Experience yourself directly
within a 3-day retreat

What is the purpose of an Awareness Intensive?
The aim of the Awareness Intensive Retreat is to lead the participant, via the use of a single pointed instruction (koan) into directly experiencing himself in the present moment.
In an awareness intensive, participants work with ‘questions’ or ‘koans’ such as ‘Who am I?’, ‘What am I?’ or the modern ‘Who is in?’.

What is meant by directly experiencing oneself?
When the sense of ‘I’ or ‘me’ is not there, when ‘you’ have disappeared, when subject and object have merged into one, when the sense of separation has disappeared –- then there is only direct experiencing, also known as direct knowing.

What is the format of an Awareness Intensive’?
An Awareness Intensive is a highly structured combination of communication structures, active meditations and silent activities interwoven in such a way as to maximize the participants’ efforts and to create a balance between physical and non-physical activities.
It takes the form of a silent retreat within which these different activities take place.
At the beginning of the journey, knowledge, control, confusion and being entangled in the realms of the mind usually prevail. Using a unique self-enquiry method, active meditations and silent activities will bring clarity and understanding to where we are at now, in this present moment and will help us to gradually move from relative truth to absolute truth.

What are the different components of an Awareness Intensive?

The Schedule
The schedule of the Awareness Intensive provides a supportive framework within which participants are able to put all other concerns aside and focus intensely on their quest. The days start early and finish late. Each day there are up to a dozen communication exercises; these are interwoven with other meditative activities such as active meditation, silent walks, working meditation, eating and resting meditation. In this way, the day becomes a 24-hour meditation.

Read a sample of an Awareness Intensive daily schedule:
♦ First Evening
20:00 – 21:00 → Introduction Talk
21:00 – 21:40 → Dyad 1
21:45 – 22:00 → Snack + 15 min to prepare for sleeping meditation
22:00 – 06:00 → Sleeping meditation [8h00]

♦ Daily
06:00 – 06:15 → Wake up and get ready
06:20 – 07:00 → Dyad 1
07:00 – 08:10 → Dynamic Meditation [70min with explanation]
08:10 – 08:50 → Dyad 2
08:50 – 09:30 → Breakfast and Shower [40min – bells at 9h25]
09:30 – 10:15 → Work as Meditation [45min explanation included – bells at 10h10]
10:15 – 10:55 → Dyad 3
11:00 – 11:40 → Dyad 4
11:45 – 12:55 → Active Meditation or silent walk [70min explanation included]
13:00 – 13:40 → Dyad 5
13:40 – 15:00 → Lunch and Rest [1h20 – bells at 14h55]
15:00 – 15:40 → Talk & Questions/answers
15:40 – 16:20 → Dyad 6
16:25 – 17:05 → Dyad 7
17:10 – 18:20 → Active Meditation or silent walk [70min explanation included]
18:20 – 19:30 → Dinner and Rest [1h10 – bells at 19h25]
19:30 – 20:10 → Dyad 8
20:15 – 20:55 → Dyad 9
21:00 – 21:15 → Breathing exercises or Physical exercises for 15min
21:20 – 22:00 → Dyad 10
22:00 – 22:15 → Snack + 15 min to prepare for sleeping meditation
22:15 – 06:00 → Sleeping meditation [7h45]

♦ Last Afternoon
13:40 – 15:00 → Lunch and Rest [1h20 – bells at 14:55]
15:00 – 15:40 → Talk & Questions/answers
15:40 – 16:20 → Dyad 6
16:25 – 17:05 → Dyad 7
17:10 – 17:40 → Integration Dyad
17:45 – 18:00 → End Talk

The Agreements
The Awareness Intensive retreat has a set of agreements designed to ensure a safe and secure environment for all participants. This set of agreements, the schedule and the communication technique are fully explained at the very beginning of the intensive after which, a confidentiality clause is asked of each, including the staff, to support this opening and trust for each.

The Communication Technique
The main element of the Awareness Intensive is a communication technique; a structured 40-minute communication exercise where participants work in pairs, one communicating, one listening; changing roles every 5 minutes.
The repeated use of a single-pointed instruction during the communication dyads leads participants, by cutting through their non-essential layers, into directly experiencing their true nature, who or what they are in the moment.

Simple and straightforward, yet often challenging in practice, this unique communication aspect of the awareness intensive is often a mental, physical and emotional challenge for the participants. Yet, it enables a true contact with oneself.
This communication technique is carefully explained on the first evening of the intensive.

The Active Meditations
Interwoven with the communication technique and other silent activities, these active meditations – mainly Dynamic, Mandala, Chakra Breathing, Nataraj and Kundalini – help participants move more rapidly through physical and emotional barriers as well as to root their meditative space, anchor themselves in a state of ‘being’.
They have been scientifically designed them over a period of time to enable us to consciously express and experience repressed feelings and emotions, and learn the knack of watching our habitual patterns in a new way.
Within the awareness intensive, these acitives meditations also help creating a balance between physical and non physical activities.

Other silent activities
Silence is a tremendous help and support to any inward journey. In the awareness intensive participants are asked to maintain silence at all time except during the communication dyads.
All activities are done in silence – working, eating, walking, taking a shower and resting periods; all are considered as meditation time and a support to the inner search.

Talks & Interviews
During the Awareness Intensive there are no ‘teachings’ about what the truth supposedly is, or discussions about what it might be. Yet a time is set daily for guidance on the technique and for supporting participants to move through the difficulties that may arise for them. A time for questions & answers is included in these talks time.
It is also possible for each individual to have, at any time, the possibility of an ‘interview’ with the facilitator. It can be a private time to clarify a situation or to get an answer on a specific aspect of the technique. It can be a time to sort out a difficulty that arises or to communicate an experience. More simply it can be a time for personal support and encouragement. Whatever the request, it will always be received and, as much as possible, satisfied.

How does this process work?
This ‘Zen style’ structured process supports the participant on different levels:
► Removing all peripheral distractions allows participants to dedicate their full attention and energy towards their inner search.

► Establishing a confidentiality agreement at the beginning of the process enables each participant, during the communication dyad to open to himself as well as to the other. As partners change regularly, this generates a ‘snow ball’ effect and brings a profound quality and intensity of opening, creating a favorable milieu for a direct experience to take place.

► The use of a single pointed instruction and the authentic communication of the identifications and beliefs that arises for the participant during the communication sessions enable him to understand that he is not what he thinks or believe he is.

► The communication technique leads to understanding from experience and insight rather than from a thinking process.

► As the dyads go on, dis-identification takes place, clearing the way for the participant to directly experience himself.
Last but not least, the core component of this process is trust. Trust in oneself, trust in the process and trust that by opening oneself to oneself as well as to another, one can have a direct experience of one’s true nature.

 
 
index
 
 
 
 
 
 
button_red-100pc